You are here:

Dogs/Bulldog with glaucoma


Hi. My english bulldog was recently diagnosed with glaucoma. Her doctor suggested eye drops for treatment. Her pressure has gone down. My question is, she has had diarreha and vomiting. Her doctor said to leave off one of the drops. Is it common for glaucoma drops to cause these symptoms? She seems fine otherwise. She's playful, eating and drinking.


Hi Terrie,

Any medication can cause unwanted side effects. To better answer your question I need to know the names of the medications your veterinarian prescribed. Without knowing what medication you're using, I can tell you that nausea, diarrhea, loss of appetite, and upset stomach can be a side effects of some brands of eye drops used in treating glaucoma.

If your dog is doing better with just one of the drops, talk to your vet about getting a substitute medication for the one that was giving her problems.

Please get back to me with that information if you'd like this discussion to continue.



All Answers

Answers by Expert:

Ask Experts




To date, I've owned 7 dogs, all of which have lived into old age. Having cared for them in all stages of life, I feel I can offer sound advice to other pet owners, and people considering getting a dog. I am knowledgeable about the AKC (American Kennel Club) dog breeds, training and exercise, caring for sick and elderly pets, feeding, as well as many holistic treatments pets can benefit from. My only request is that you write me using standard English and punctuation.


My life experience in this field is more like "on the job training" rather than an actual degree in animal welfare. You may benefit from my experiences over the past 30 years. Aside from the dogs I've owned, I'm also involved in "breed rescue" and have fostered several dogs, all of which have been adopted to wonderful "forever homes". I find helping people who want a dog very rewarding.

Real life experience, based on over 30 years of dog ownership.

©2016 All rights reserved.